The Non-Commutative Gröbner Freaks

  • E. D. Green
  • Teo Mora
  • Victor Ufnarovski
Part of the Progress in Computer Science and Applied Logic book series (PCS, volume 15)


De occulto orbis terrarum situ interrogasti, et si tanta monstrorum essent genera credenda1: to the rhetorical question which open Adhelm’s Liber monstrorum de diversis generibus [A] we are trying here to give a positive answer by studying Gröbner Fan and Universal Bases in the non-commutative case.


Hilbert Series Principal Ideal Monomial Ideal Commutative Case Rhetorical Question 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [A]
    Adhelm of Malmesbury, Liber Monstrorum de Diversis Generibus in Mauricii Hauptii Opuscola, vol. II, Leipzig (1876).Google Scholar
  2. [B]
    J. Backelin, A distributiveness property of augmented algebras and some related homological results, PH.D. Thesis, Stockholm University (1993).Google Scholar
  3. [BO]
    R. Book, F. Otto String-rewriting systems, Springer (1982).Google Scholar
  4. [D]
    J. Dalbec, Geometry and combinatorics of Chow forms, PH.D. Thesis, Cornell University (1995).Google Scholar
  5. [L]
    P. Le Chenadec, Canonical forms in finitely presented algebras, Pitman (1986).Google Scholar
  6. [M]
    T. Mora, An introduction to commutative and noncommutative Gröbner bases, Trans. Comp. Sci. 134(1994) 131–173.Google Scholar
  7. [SK3]
    T. Saito, M. Katsura, Y. Kobayashi, K. Kajitori, On totally ordered free monoids, in Words, Language and Combinatorics, Word Scientific (1992), 454–479.Google Scholar
  8. [Sc]
    N. Schwartz, Stability of Gröbner Bases, J. Pure and Appl. Alg. 53 (1988) 171–186.zbMATHCrossRefGoogle Scholar
  9. [Sq]
    C. Squier, Word problems and a homological finiteness condition for monoids, J. Pure Appl. Algebra 49 (1987), 201–217.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [St]
    B. Sturmfels, Gröbner Bases and Convex Polytopes, Springer (1995).Google Scholar
  11. [U]
    V. Ufnarovski, Combinatorial and Asymptotic methods in Algebra in Encyclopaedia of Mathematical Sciences, v.57, Algebra-6, Springer (1995), 1–196.Google Scholar
  12. [W]
    V. Weispfenning, Constructing universal Gröbner Bases, in Proc. AAECC-5, Springer (1987), 408-417.Google Scholar

Copyright information

© Springer Basel AG 1998

Authors and Affiliations

  • E. D. Green
    • 1
  • Teo Mora
    • 2
  • Victor Ufnarovski
    • 3
  1. 1.Mathematics DepartmentVirginia TechBlacksburgUSA
  2. 2.DIMA Universita’ di GenovaGenovaItaly
  3. 3.Matematiska InstitutionenLunds Tekniska HögskolaLundSweden

Personalised recommendations